Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dis Child. 2001 Dec;85(6):500-2.

Acute nicotine poisoning associated with a traditional remedy for eczema.

Author information

1
St Mary's NHS Trust, Praed Street, London W2 1NY. daviespatrick@hotmail.com

Abstract

We present a case of severe acute nicotine poisoning in an 8 year old boy with moderate eczema after topical application of a traditional remedy from a book published in Bangladesh. Symptoms consistent with nicotine poisoning developed within 30 minutes of application of the remedy. The child subsequently improved with supportive care and was discharged after five days with no neurological sequelae. Diagnosis of nicotine poisoning was not initially made due to difficulty in obtaining an accurate history via an interpreter from the parents who did not speak English. Samples taken 12 hours after application of the remedy showed a serum nicotine of 89 microgram/l, serum cotinine of 1430 microgram/l, urine nicotine of 1120 microgram/l, and a urine cotinine of 6960 microgram/l confirming acute nicotine poisoning.

PMID:
11719343
PMCID:
PMC1718993
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center